Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2011, 4:26 PM EDT for Saratoga County, New York. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 4:26 PM EDT (20:26 UTC)
- Expired
- Jul 8, 2011, 5:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Saratoga County, NY
The radar
The Albany radar (KENX), 48 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:30 PM EDT | TSTM WND DMG | Ballston Center, NY | TREES DOWN |
| Jul 8, 4:30 PM EDT | TSTM WND DMG | Ballston Spa, NY | SMALL TREE LIMBS DOWN |
| Jul 8, 4:30 PM EDT | TSTM WND DMG | Burnt Hills, NY | WIRES DOWN |
| Jul 8, 4:30 PM EDT | HAIL 0.88 | Ballston Spa, NY | |
| Jul 8, 4:45 PM EDT | TSTM WND DMG | Malta Ridge, NY | TREE DOWN ON WIRES ON OLD POST RD. |
| Jul 8, 5:00 PM EDT | TSTM WND DMG | Victory Mills, NY | LARGE TREE LIMBS DOWN. WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS51 KALY 082026
SVRALY
NYC091-082115-
/O.NEW.KALY.SV.W.0134.110708T2026Z-110708T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 515 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BALLSTON SPA...OR 8 MILES NORTH OF CLIFTON PARK...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILTON BY 435 PM EDT...
SARATOGA SPRINGS BY 450 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4285 7386 4288 7390 4291 7391 4290 7394
4297 7403 4320 7376 4317 7361 4309 7357
TIME...MOT...LOC 2026Z 224DEG 16KT 4298 7385
$$
FRUGIS2 follow-up statements
532
WWUS51 KALY 082047
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT FRI JUL 8 2011
NYC091-082115-
/O.CON.KALY.SV.W.0134.000000T0000Z-110708T2115Z/
SARATOGA NY-
447 PM EDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL SARATOGA COUNTY...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SARATOGA SPRINGS...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HICKEYS CORNERS...DEANS CORNERS AND QUAKER SPRINGS BY 455 PM EDT...
BURGOYNE...BARNES CORNERS AND TRAVERS CORNERS BY 500 PM EDT...
GATES AND GURN SPRING BY 505 PM EDT...
BACON HILL AND GRANGERVILLE BY 510 PM EDT...
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE
GLENVILLE...BURNT HILLS...AND BALLSTON SPA AREAS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4308 7358 4293 7376 4301 7386 4319 7372
4316 7362 4310 7357
TIME...MOT...LOC 2046Z 227DEG 18KT 4304 7374
$$
FRUGIS344
WWUS51 KALY 082110
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT FRI JUL 8 2011
NYC091-082120-
/O.EXP.KALY.SV.W.0134.000000T0000Z-110708T2115Z/
SARATOGA NY-
510 PM EDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SARATOGA COUNTY
WILL EXPIRE AT 515 PM EDT...
THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND MOVE EAST OF THE AREA. AS A RESULT...THE WARNING WILL
BE ALLOWED TO EXPIRE.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4308 7358 4293 7376 4301 7386 4319 7372
4316 7362 4310 7357
TIME...MOT...LOC 2110Z 227DEG 18KT 4312 7362
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 2:10 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 210 PM EDT FRI JUL 8 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE ALONG A STALLED FRONT THROUGH THE MID ATLANTIC STATES THIS AFTERNOON AND SLIDE OFFSHORE TONIGHT. A LARGE AREA OF HIGH PRESSURE WILL BUILD IN FROM HUDSONS BAY INTO THE NORTHEAST FOR THE WEEKEND....SLIDING OFFSHORE SUNDAY. SUNDAY INTO MONDAY...ITS RETURN FLOW WILL RESULT IN WARMER AND MORE HUMID CONDITIONS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 205 PM EDT...SEVERE THUNDERSTORM WATCH 610 ISSUED FOR ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES UNTIL 9 PM EDT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. A SHORT- WAVE IN THE W/SW FLOW NORTH OF THE SFC CYCLONE MOVING ACROSS THE MID-ATLANTIC REGION MAY PRODUCE SOME STRONG TO SEVERE THUNDERSTORMS IN THE SRN EXTREME OF THE ALY FCST AREA. ENHANCED WORDING WAS ADDED TO THE GRIDS AND ZONES. PREVIOUS NEAR TERM... AS OF 130 PM EDT...CLOUDS HAVE PERSISTED OVER THE SOUTHERN HALF OF CWA...LIMITING INSTABILITY AND HEATING. HIGH CLOUDS STARING TO BLANKET EAST CENTRAL NY AND ADJACENT WESTERN NEW ENGLAND. GREATER INSTABILITY LOCATED S AND W...WITH LAPS SHOWING CAPE VALUES OF 15+ KJ/KG. ISO TO SCT TS EXPECTED TO DEVELOP OVER THE REGION THIS AFTERNOON AS STATIONARY FRONT CONTINUES TO STRECH OVER THE S NEW ENGLAND COAST AND TRI STATE AREA. LOW PRESSURE WILL RIDE ALONG THIS FRONT...ALLOWING FOR SHOWERS AND TSTMS TO CONTINUE INTO THE EVENING. WINDS AND SMALL HAIL WILL BE POSSIBLE WITHIN ISOLATED TS LATE THIS AFTERNOON. AS THE LOW AND STATIONARY FRONT TRANSITION TO THE EAST...CLOUDS WILL DECREASE TOWARDS SATURDAY MORNING. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... FOR THE MOST PART THIS PERIOD FEATURES AGREEMENT ACROSS THE GUIDANCE SUITE (GEM/GFS/NAM) AS 500HPA TROF QUICKLY EJECTS FROM NEW ENGLAND INTO MARITIMES SATURDAY...AND RIDGING AT 500HPA BUILDS FM OHIO VALLEY INTO ONTARIO AND WEST QUEBEC. THIS ALLOWS A LARGE SFC HIGH TO BUILD FM HUDSON'S BAY INTO GRTLKS RGN THEN SPREAD EAST FOR THE WEEKEND. BY SUNDAY HIGH HAS SPLIT INTO A WARMER SOUTHERN CENTER OVER NY/NEW ENG AND ANOTHER WELL NORTH IN CANADA. AS SUCH THE VERY HOT AND HUMID AIR REMAINS JUST TO THE SOUTHWEST OF THE SFC HIGH CENTER IN THE MIDWEST. WHILE THE SFC HIGH'S ORIGINS ARE CANADIAN ITS JULY AND WE ARE UNDER THE CENTER OR TO ITS SOUTH AND TEMPS FOR THE WEEKEND SHOULD BE CLOSE TO OR SLIGHTLY ABOVE NORMS WITH HIGHS MAINLY IN THE 80S AND LOWS IN THE 50S. SOME SLIGHTLY LOWER VALUES EXPECTED OVER HIGHER TRRN MAINLY ADRNDKS. BY SUN AFTN THE SFC HIGH CENTER IS EAST OF RGN AND RETURN FLOW IS INCRG TEMPS AND MOISTURE. THE NAM PRODUCES MORE MID CLOUDS IN THIS WARM ADVECTION BUT NONE OF THE MODELS ARE RAISING THREAT OF PCPN ON EAST SIDE OF 500HPA RIDGE. SUNDAY NIGHT AND MONDAY THE SFC HIGH HAS SLID OFFSHORE AS THE MID LEVEL RIDGING CRESTS OVER REGION. THIS ALLOWS THE MARITIME TROPICAL AIR TO SURGE INTO REGION. HWVR ALL CURRENT GUIDANCE SLOWS THE CDFNT SLOWER THAN PVS RUNS DID...AS IT ONLY REACHES MICHIGAN BY MON EVENING. WHILE GFS CONVECTIVE SCHEME IS PRODUCING AFTN QPF OVER REGION MON...MODEL ITSELF IS ONLY PRODUCING CAPES OF 800-1200. MODEL SOUNDINGS FM SAME MODEL AT AVN POINTS HAVE EVEN LOWER CAPES. IF ANY CONVECTION FIRES IT WILL BE ALONG A PREFRONTAL TROF OR THETA-E RIDGE THAT BUILDS INTO THE REGION. BEST CHANCES WILL BE LATE AFTN OR EVENING. CDFNT PUSHES INTO RGN MONDAY NIGHT...MOVING EAST OF RGN EARLY TUESDAY. THE THREAT OF -SHRA OR TSTMS CONTINUES MONDAY NIGHT...BUT WITH LITTLE DYNAMIC SUPPORT AND AREA BEING IN UNFAVORABLE RIGHT EXIT REGION OF JET...FRONTAL LIFT AND INSTABILITY IN WARM AIR MASS THAT IS LARGELY DIURNALLY DRIVEN IS ABOUT ALL WE GOT TO WORK WITH. SO WILL CARRY CHC POPS LATE MONDAY AND MONDAY NIGHT. IF THE MODELS PERSIST WITH THIS THINKING POPS MAY DROP OFF QUICKLY MONDAY EVENING. IT WILL BE VRY WARM MONDAY AND MONDAY NIGHT WITH TEMPS APPROACHING 90 AND TD UPPER 60S TO NR 70 MONDAY AND TEMPS ONLY SLOWLY FALLING BACK TO UPPER 60S TO LOWER 70S MON NIGHT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... THERE'S AN UNUSUAL DEGREE OF AGREEMENT IN DAYS 5-8 IN CMC/GFS/ECMWF AS 500HPA TROF SHARPENS OVER NE USA AND SE CANADA ALLOWING CDFNT TO SWEEP SOUTH THROUGH REGION TUESDAY. CAA DOMINATES THE EFP AS RATHER MASSIVE CANADIAN SFC HIGH BUILDS FM ONTARIO INTO THE GRTLKS. THIS HIGH SHIFTS ONLY SLOWLY EAST FOR REST OF EFP...KEEPING VERY DRY AIR MASS OVER FCA. IT WILL FEATURE BRIGHT SUNSHINE PARTICULARLY WED AND THU AND BLO NORMAL TEMPS. MOST OF GUID KEEP CHC -SHRA IN FCST AREA INTO MIDDAY TUESDAY AFTER THAT SUBSIDENCE DOMINATES WITH MAINLY CLEAR TO PC SKIES. TEMPS TUES WILL REMAIN NR OR ABV NORMALS AS WARM AIR IS SLOWLY DISPLACED TO THE SOUTH...BUT BY WED MUCH COOLER LESS HUMID AIR HAS ADVECTED INTO REGION WITH HIGH TEMPS IN 70S AND LOWS IN UPPER 40S AND 50S AS THE RULE. DEW POINTS WILL HEAD TWRD 50 MAKING FOR A VERY COMFORTABLE PERIOD TEMP WISE. BY END OF EFP THIS SFC HIGH SLIDES OFF THE ATLC SEABOARD...SETTING STAGE FOR THE RETURN OVER VERY WARM AND HUMID AIR. GIVEN AGREEMENT AMONG GUIDANCE SUITE WILL POPULATE EFP WITH NEW GMOS AND MAKE ONLY MINOR MODIFICATIONS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY SOUTH OF EAST- CENTRAL NY WITH ISOLD-SCT SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY EVENING. A COLD FRONT...AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE THROUGH OVERNIGHT. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. VFR CONDITIONS WILL CONTINUE FROM KALB NORTHWARD TO KGFL WITH THE THREAT OF SHOWERS AND THUNDERSTORMS BTWN 19Z-01Z. BRIEF LAPSES TO MVFR LEVELS OR LOWER COULD OCCUR WITH ANY THUNDERSTORMS. STRATUS CONTINUES TO LINGER NEAR KPOU WITH OCCASIONAL MVFR CIGS. THE BEST CHANCE OF A THUNDERSTORM WILL BE NEAR KPOU IN THE LATE PM INTO THE EARLY EVENING. A TEMPO GROUP WAS USED THERE. THE SHOWERS AND THUNDERSTORMS WILL END PRIOR TO MIDNIGHT FROM NORTH TO SOUTH WITH SOME CLEARING NEAR KGFL. THE ABUNDANT LOW LEVEL MOISTURE WITH LIGHT TO CALM WINDS WILL ALLOW SOME IFR/LIFR LOW STRATUS/MIST TO FORM. ELSEWHERE...SOME PATCHY MVFR/VFR LIGHT MIST IS POSSIBLE. DRIER AIR WILL FILTER IN BTWN 11Z-13Z WITH VFR CONDITIONS RETURNING. THE WINDS WILL BE VARIABLE AT LESS THAN 10 KNOTS PRIOR TO 00Z...WITH SOUTHERLY WINDS MAINLY FROM KALB NORTH. THE WINDS WILL BE LIGHT TO CALM OVERNIGHT WITH A SHIFT TO THE W/NW AT KALB FIRST AROUND 06Z. THE WINDS WILL INCREASE FROM THE W/N AT 5-10 KTS AFTER 12Z/SAT. OUTLOOK... SAT-SUN...VFR...NO SIG WX. MON...VFR/MVFR...CHC SHRA/TSRA. TUE...VFR...NO SIG WX. && .FIRE WEATHER... LOW PRESSURE WILL MOVE ALONG A STALLED FRONT THROUGH THE MID ATLANTIC STATES TODAY AND SLIDE OFFSHORE TONIGHT. A LARGE AREA OF HIGH PRESSURE WILL BUILD FROM HUDSON'S BAY INTO THE NORTHEAST FOR THE WEEKEND....SLIDING OFFSHORE SUNDAY. THE RH VALUES ONLY DECREASE TODAY TO 50 PERCENT NORTH AND 75 PERCENT SOUTH. TONIGHT THEY WILL INCREASE TO NEAR 100 PERCENT REGION WIDE. SATURDAY AFTERNOON THEY WILL DECREASE TO 35 TO 45 PERCENT THEN INCREASE AGAIN SUNDAY MORNING TO 90-100 PERCENT. THE WINDS WILL BE LIGHT SOUTHERLY UNDER 10MPH TODAY INTO TONIGHT...BECOMING WEST OVERNIGHT AND NORTHWEST SATURDAY. SATURDAY THEY WILL INCREASE TO 10-20 MPH...BECOMING LIGHT AND VARIABLE SATURDAY NIGHT AND SUNDAY. RAINFALL WILL BE LIGHT MAINLY IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. OTHERWISE IT WILL BE DRY THE WEEKEND INTO MONDAY WITH THE NEXT CHANCE FOR SHOWERS LATE MONDAY AND MONDAY NIGHT. && .HYDROLOGY... NO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS FOR THE NEXT FIVE DAYS. LOW PRESSURE WILL MOVE ALONG A STALLED FRONT THROUGH THE MID ATLANTIC STATES TODAY AND SLIDE OFFSHORE TONIGHT BRINGING A TENTH TO A QUARTER OF AN INCH OF RAIN TO MOST AREAS. AFTERWARDS DRY CONDITIONS WILL PREVAIL INTO MONDAY WHEN SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY OR AT NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KGM/WASULA NEAR TERM...KGM/WASULA SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...WASULA FIRE WEATHER...NAS HYDROLOGY...SNYDER/NAS
Hazardous weather outlook, Jul 8, 2:05 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT FRI JUL 8 2011 CTZ001-013-NYZ063>066-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 205 PM EDT FRI JUL 8 2011 ...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND AND ULSTER AND DUTCHESS COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED UNTIL 9 PM FOR ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES. MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 091100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 205 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING ULSTER AND DUTCHESS COUNTIES...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND TONIGHT. THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...POSSIBLE SMALL HAIL...AND GUSTY WINDS TO 40 MPH. THE THUNDERSTORMS WILL BE MOVING EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jul 8, 1:58 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT FRI JUL 8 2011
CTZ001-MAZ001-025-NYZ060-061-065-066-081900-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
158 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR PINE PLAINS...OR ABOUT 17 MILES EAST OF
RHINEBECK...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
COPAKE BY 225 PM EDT
9 MILES NORTHWEST OF FALLS VILLAGE BY 235 PM EDT
EDDY FIELD AND CANAAN BY 255 PM EDT
SHEFFIELD...ASHLEY FALLS AND 7 MILES SOUTH OF GREAT BARRINGTON BY 300
PM EDT
RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND PORTIONS OF EAST CENTRAL NEW YORK.
LAT...LON 4214 7304 4214 7307 4205 7305 4188 7361
4202 7374 4244 7318 4217 7302
TIME...MOT...LOC 1757Z 235DEG 10KT 4200 7358
TAWSpecial weather statement, Jul 8, 3:08 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT FRI JUL 8 2011
NYZ065-066-082000-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
308 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF BEACON...OR ABOUT OVER NEW WINDSOR...AND MOVING NORTHEAST AT 15
MPH.
THE THUNDERSTORM WILL BE NEAR...
BEACON BY 330 PM EDT
FISHKILL BY 340 PM EDT
WAPPINGERS FALLS BY 350 PM EDT
MYERS CORNER BY 355 PM EDT
HOPEWELL JUNCTION...RED OAKS MILL AND 8 MILES SOUTHEAST OF
POUGHKEEPSIE BY 400 PM EDT
LAT...LON 4145 7400 4152 7401 4156 7399 4159 7395
4170 7393 4173 7390 4152 7362 4151 7363
4149 7392 4144 7398 4144 7399
TIME...MOT...LOC 1908Z 220DEG 14KT 4144 7403
BJF/KGMSpecial weather statement, Jul 8, 3:26 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 326 PM EDT FRI JUL 8 2011 NYZ047>049-051-052-082000- SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- WESTERN ALBANY NY-EASTERN ALBANY NY- 326 PM EDT FRI JUL 8 2011 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DELANSON... OR ABOUT 12 MILES WEST OF ROTTERDAM...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... DUANESBURG BY 330 PM EDT ALTAMONT BY 335 PM EDT ROTTERDAM AND ROTTERDAM JUNCTION BY 355 PM EDT SCOTIA AND SCHENECTADY BY 400 PM EDT IF ON OR NEAR MARIAVILLE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! LAT...LON 4292 7405 4279 7390 4259 7419 4274 7434 TIME...MOT...LOC 1925Z 231DEG 18KT 4273 7416 BJF/KGM
Special weather statement, Jul 8, 3:57 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT FRI JUL 8 2011
NYZ065-066-082045-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
357 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WAPPINGERS
FALLS...OR ABOUT OVER BEACON...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
MYERS CORNER BY 405 PM EDT
HOPEWELL JUNCTION BY 410 PM EDT
RED OAKS MILL BY 420 PM EDT
POUGHKEEPSIE BY 425 PM EDT
PLEASANT VALLEY BY 445 PM EDT
LAT...LON 4154 7400 4159 7395 4168 7395 4182 7389
4171 7363 4149 7388 4148 7395
TIME...MOT...LOC 1957Z 209DEG 13KT 4158 7390
FRUGISSpecial weather statement, Jul 8, 3:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT FRI JUL 8 2011
NYZ040-082045-
MONTGOMERY NY-
359 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF FONDA...OR ABOUT 8 MILES SOUTHEAST OF CANAJOHARIE...AND
MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
FONDA BY 430 PM EDT
TRIBES HILL BY 435 PM EDT
FORT JOHNSON AND AMSTERDAM BY 445 PM EDT
LAT...LON 4298 7447 4298 7426 4296 7412 4286 7421
4278 7438 4278 7445 4283 7455
TIME...MOT...LOC 1959Z 220DEG 14KT 4283 7444
FRUGISSpecial weather statement, Jul 8, 4:03 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT FRI JUL 8 2011
NYZ041-048>050-082030-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
403 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR EAST
GLENVILLE...OR ABOUT OVER SCOTIA...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
BURNT HILLS BY 410 PM EDT
CLIFTON PARK BY 415 PM EDT
ROUND LAKE...BALLSTON SPA AND 7 MILES SOUTHEAST OF MILTON BY 425 PM
EDT
MECHANICVILLE BY 430 PM EDT
LAT...LON 4306 7388 4300 7372 4285 7367 4279 7380
4275 7397 4285 7409
TIME...MOT...LOC 2003Z 234DEG 22KT 4287 7393
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:26 AM EDT | Special Weather Statement | ALY | Schoharie | 34 min |
| Jul 8, 3:08 PM EDT | Special Weather Statement | ALY | Putnam | 52 min |
| Jul 8, 3:26 PM EDT | Special Weather Statement | ALY | Schenectady | 34 min |
| Jul 8, 3:57 PM EDT | Special Weather Statement | ALY | Dutchess | 48 min |
| Jul 8, 3:59 PM EDT | Special Weather Statement | ALY | Montgomery | 46 min |
| Jul 8, 4:03 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Jul 8, 4:43 PM EDT | Special Weather Statement | ALY | Oneida | 62 min |
| Jul 8, 5:17 PM EDT | Special Weather Statement | ALY | Washington | 43 min |
| Jul 8, 6:27 PM EDT | Special Weather Statement | ALY | Fulton | 33 min |
| Jul 8, 6:39 PM EDT | Areal Flood Advisory | ALY | Schoharie | 4 hr |
| Jul 8, 7:51 PM EDT | Special Weather Statement | ALY | Schoharie | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.